MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 09/21/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2002 - patient was diagnosed with left indirect inguinal hernia thereby underwent open hernia repair with the implant of perfix plug (device #1).Per operative notes, "a large indirect hernia identified and was dissected free.A large plug was secured with sutures.An on-lay patch was placed on the floor of the inguinal canal." (b)(6)2004 - patient was diagnosed with supraumbilical ventral hernia thereby underwent open hernia repair.Per operative notes, "the hernia sac was identified and appears to be large.The hernia sac was freed and excised from the hernia defect.The hernia defect was closed transversely with sutures." (notes: no mesh was implanted.) (b)(6)2006 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open hernia repair with the removal of perfix plug (device #1) and implant of synthetic mesh.Per operative notes, "the external oblique was dissected from the mass, the mesh (device #1) was balled up and was excised.The defect in the floor of the groin was noted.The synthetic mesh was placed underlay and sutured.The overlay was tacked to the pubis." (b)(6)2010 - patient was diagnosed with multifenustrated ventral incisional hernia thereby underwent open hernia repair wit the implant of ventrio mesh (device #2).Per operative notes, "a fairly large hernia was seen.The hernia contents were dissected away.The medial end, two small defects were connecting, separating them and dissected.A ventrio patch (device #2) was placed into the preperitoneal space and sutured." (b)(6)2013 - patient was diagnosed with incarcerated ventral hernia thereby underwent open hernia repair with the implant of synthetic mesh.Per operative notes, "the hernia was dissected and the fascial defect was identified.The hernia sac was opened and contained omentum.The distal portion of omentum have been strangulated and ischemic.The defect was adjacent to midline.Another defect on small bowel protruding through another swiss cheese defect.The large amount of adhesions were taken down.The small bowel contents were reduced back.A synthetic mesh was placed on the fascia and sutured." attorney alleged that the patient had adhesions, bowel obstruction, mesh shrinkage, emotional injuries, pain, hernia recurrence, it is also alleged that the mesh had balled up, chronic inflammation, mesh excision and reactive fibrosis.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 3 years 2 months post implant of ventrio mesh, patient was diagnosed with hernia recurrence, obstruction and adhesions thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the date of manufacturing (15-jan-2010) is considered to be a best estimate.This emdr represents ventrio mesh (device #2).An additional supplemental emdr was submitted to represent perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20876057
Report Number1213643-2024-094844
Device Sequence Number8843386
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387(17)110628(10)HUUA0257
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2011
Device Catalogue Number0010211
Device Lot NumberHUUA0257
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight122 KG